Alert archive / Wyoming / High Wind Watches in 2013

High Wind Watch 15, NWS Cheyenne, WY

September 29, 20135 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Sep 29, 2013, 3:59 AM MDT for 5 counties in Wyoming. It took effect at Sep 30, 2013, 3:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 29, 2013, 3:59 AM MDT (09:59 UTC)
In effect from
Sep 30, 2013, 3:00 AM MDT
Expired
Sep 29, 2013, 3:23 PM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Sep 29, 12:13 AM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Sep 29, 12:13 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1213 AM MDT SUN SEP 29 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 310 PM MDT SAT SEP 28 2013

BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST WYOMING AT THIS TIME.
WINDS WILL DROP OFF OVER MOST OF THE AREA THIS EVENING WITH THE
LOST OF DAYTIME HEATING BUT GUSTY WINDS MAY PREVAIL IN THE
ARLINGTON AREA AND MAY BECOME STRONG TOWARD SUNRISE. WILL ALSO
HAVE TO WATCH BORDEAUX LATE TONIGHT AS A WEAK SHORTWAVE MOVES OVER
THE AREA. GFS IS SHOWING 40 KT PLUS WINDS OVER THE WIND PRONE
AREAS TONIGHT. NOT EXPECTING HIGH WIND WARNING STRENGTH
WINDS...BUT IT COULD BE CLOSE FOR A WHILE TOWARD SUNRISE DEPENDING
ON THE STRENGTH OF THE SHORTWAVE.

THE OTHER CONCERN TONIGHT IS THE POTENTIAL FOR FROST. ELECTED TO
ISSUE A FROST ADVISORY FOR EASTERN PORTIONS OF THE CWA...MAINLY
OVER THE NEBRASKA PANHANDLE WHERE CLEAR SKIES AND LIGHT WINDS WILL
ALLOW FOR MAXIMUM RADIATIVE COOLING TONIGHT. TEMPERATURES TONIGHT
SHOULD DROP INTO THE MID TO UPPER 30S ACROSS MUCH OF THE PANHANDLE
WHICH IS SUPPORTIVE OF FROST GIVEN WINDS BELOW 5 MPH. GROUND
TEMPERATURES OF COURSE ARE COOLER THAN THE AIR TEMPERATURE WHICH
IS MEASURES SEVERAL FEET ABOVE GROUND...SO SHOULD SEE PLENTY OF
FROST...ESPECIALLY IN LOCATIONS THAT ARE SHELTERED FROM THE WINDS
AND IN LOW LYING AREAS. RIDGE TOPS SUCH AS ALONG THE PINE RIDGE
MAY REMAIN FROST FREE.

STRONG WINDS LIKELY ACROSS MUCH OF THE AREA MONDAY. STRONG UPPER
LEVEL JET AND INCREASING LOW LEVEL GRADIENT WILL DRIVE STRONG AND
GUSTY WEST TO SOUTHWEST WINDS OVER MUCH OF SOUTHEAST WYOMING. THE
STRONGEST WINDS ARE EXPECTED TO BE ACROSS NIOBRARA...CONVERSE AND
CARBON COUNTIES. GENERALLY EXPECTING WIND TO STAY BELOW HIGH WIND
WARNING CRITERIA BUT IT COULD BE CLOSE SHOULD THE GFS VERIFY.
CERTAINLY WIND PRONE LOCATIONS SUCH AS BORDEAUX AND ARLINGTON MAY
GUST OVER 60 MPH.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 310 PM MDT SAT SEP 28 2013

MAIN CONCERN THIS PERIOD WILL BE THE SYSTEM THAT WILL BE CROSSING
THE AREA LATE IN THE WEEK. LATEST ECMWF HAS COME INTO LINE WITH
GFS IN BRINGING A PROGRESSIVE TROF ACROSS THE AREA AS OPPOSED TO
CUTTING OFF THE SYSTEM IN ITS PREVIOUS SOLUTION. ECMWF ALSO FASTER
IN ITS SOLUTION BY ABOUT 12 HOURS OR SO AS OPPOSED TO THE GFS.
UNTIL THEN MILD AND DRY CONDITIONS EXPECTED OVER THE CWA TUESDAY
AND WEDS AHEAD OF THE UPPER SYSTEM. COLD FRONT SHOULD PASS ACROSS
EARLY THURSDAY WITH SCTD SHOWERS SPREADING ACROSS AS THE MAIN
SYSTEM NEARS AND SFC UPSLOPE FLOW INCREASES. PCPN SHOULD BE SNOW
OVER THE MTNS WITH SOME SNOW LIKELY REACHING INTO THE ADJACENT HIGH
PLAINS THURSDAY EVENING BEFORE ENDING WITH THE PASSAGE OF THE
UPPER TROF. DRY AND COOL FRIDAY AND THEN WARMER SATURDAY AS A
SHORT UPPER RIDGE PASSES BY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 1213 AM MDT SUN SEP 29 2013

VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS THRU THE PERIOD.
WILL SEE A PERIOD OF GUSTY WEST/SOUTHWEST WINDS THIS AFTERNOON
WITH GUSTS OF 20-30 KNOTS EXPECTED. THESE GUSTY WINDS WILL
DECREASE AFTER 02Z.

&&

.FIRE WEATHER...
ISSUED AT 310 PM MDT SAT SEP 28 2013

CRITICAL FIRE WEATHER POTENTIAL THE NEXT COUPLE OF AFTERNOONS IN THE
PLAINS. FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITIES FOR ZONE 301 IN SOUTHEAST WYOMING.
HUMIDITY VALUES ARE EXPECTED TO DIP INTO THE TEENS SUNDAY AFTERNOON
WITH WESTERLY WINDS FREQUENTLY GUSTING 25 TO 35 MPH. ELECTED TO
HOLD OFF ON UPGRADING TO A RED FLAG WARNING AT THIS TIME...FOR TWO
REASONS. THE MAIN ONE BEING DEW POINTS HAVE GENERALLY BEEN
RUNNING 3 TO 5 DEGREES ABOVE GUIDANCE TODAY. NOT SURE THAT WILL BE
THE CASE TOMORROW...BUT SHOULD THAT BE THE CASE...HUMIDITY VALUES
WOULD ONLY DIP TO AROUND 20 PERCENT. ALSO RAPID CITY ISSUED A FIRE
WEATHER WATCH FOR ADJACENT AREAS IN NORTHEAST WYOMING FOR SUNDAY
AFTERNOON...SO THOUGHT IT BETTER TO HOLD TO KEEP FORECAST
CONTINUITY AT THIS TIME.

MARGINAL CRITICAL FIRE WEATHER CONDITIONS INTO THE NEBRASKA
PANHANDLE SUNDAY AFTERNOON BUT WINDS WILL ONLY GUST 15 TO 20 MPH.
WINDS WILL BE GUSTY ON MONDAY ACROSS THE FORECAST AREA WITH VERY
STRONG WINDS ACROSS SOUTHEAST WYOMING. HUMIDITIES WILL AGAIN DROP
INTO THE 15 TO 20 PERCENT RANGE DROPPING OVER THE PLAINS MONDAY
AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FROST ADVISORY UNTIL 8 AM MDT SUNDAY FOR WYZ102-108.

     FIRE WEATHER WATCH FROM 10 AM MDT SUNDAY THROUGH SUNDAY
     AFTERNOON FOR WYZ301.

NE...FROST ADVISORY UNTIL 8 AM MDT SUNDAY FOR NEZ002-003-019>021-054-
     055-095-096.

&&

SHORT TERM...LIEBL
LONG TERM...EMANUEL
AVIATION...HAHN
FIRE WEATHER...LIEBL
Hazardous weather outlook, Sep 28, 7:45 PM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT SAT SEP 28 2013

WYZ101>119-292130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
745 PM MDT SAT SEP 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

FROST WILL BE CONFINED TO PORTIONS OF EAST CENTRAL AND SOUTHEAST
WYOMING LATER TONIGHT...WITH THE GREATEST THREAT NEAR THE NEBRASKA
BORDER. WITH TEMPERATURES DROPPING INTO THE LOWER AND MID
30S...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED
TONIGHT. A FROST ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL 8 AM
SUNDAY.

WEST TO SOUTHWEST WINDS COULD GUST TO NEAR 50 MPH LATE TONIGHT
INTO SUNDAY MORNING FOR WIND PRONE AREA SUCH AS AROUND ARLINGTON
AND BORDEAUX.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY AFTERNOON
FOR CONVERSE AND NIOBRARA COUNTIES WHERE LOW RELATIVE HUMIDITIES
AND GUSTY WINDS COMBINE WITH FUELS SUPPORTIVE OF FIRE GROWTH. A
FIRE WEATHER WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP ACROSS
MUCH OF SOUTHEAST WYOMING SUNDAY AFTERNOON. STRONGER WINDS ARE
EXPECTED MONDAY WITH GUSTS OF 45 TO 55 MPH...ESPECIALLY FOR THE WIND
PRONE AREAS OF SOUTHEAST WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-292130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
745 PM MDT SAT SEP 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

FROST WILL FORM ACROSS MUCH OF THE AREA LATER TONIGHT WITH THE
GREATEST THREAT IN LOW LYING AREAS...SHELTERED LOCATIONS AND
RIVER VALLEYS. SENSITIVE VEGETATION MAY BE KILLED IF LEFT
UNPROTECTED TONIGHT. A FROST ADVISORY IS IN EFFECT FROM MIDNIGHT
UNTIL 8 AM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI/LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:29 AM MDTRed Flag WarningCYS15 hr
Sep 29, 3:23 PM MDTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte24 hr

Nearby

High Wind Watches in Wyoming, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.